Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
Headache following first tmt for meningioma
Tigger
Posted: Thursday, February 18, 2016 10:03 AM
Joined: 2/18/2016
Posts: 4


OK...had my first cyber knife tmt this am. Lasted about 90 minutes as the machine crashed half way through and they had to reboot. I took 4 mg Dexamethasone before we started. About two hrs later I have a splitting headache. When I asked the oncologist about it, he told me it has to be stress,,AS THERE ARE NO SIDE EFFECTS FROM THE CYBER KNIFE. A different Dr. saw me after tmt...he said you wont have any side effects for three months and even then maybe mild headaches. When I go on this website to Brain...and click on side effects it lists a lot. Guess I m frustrated as I cannot take NSAIDS and am diabetic. It is frustrating not to be taken seriously and brushed aside saying there are absolutely no side effects, we haven't seen anyone etc etc..well//I am not looking to have any...but I have a friggin headache that I can only treat with dilaudid..which I do not want to do. Wondered if anyone else got headaches fight after.
radsrus
Posted: Thursday, February 18, 2016 4:21 PM
Joined: 10/10/2008
Posts: 4435


It is pretty unusual to get any immediate headache fro mCK treatment of a meningioma, but it is not impossible since there can be an inflammatory response that results in swelling. I would have thought that dexamethasone would have prevented that. But T=the timing is such that I think you have to assume this is related to the treatment. Depending on the type of headache, it could have been directly from the treatment or might be from having the head and neck in an uncomfortable position.

Clinton A. Medbery, III, M.D. Southwest Radiation Oncology buddy@swrads.org
 

Jump to different Forum...